Algebra & Number Theory

The behavior of Hecke $L$-functions of real quadratic fields at $s=0$

Byungheup Jun and Jungyun Lee

Full-text: Open access

Abstract

For a family of real quadratic fields {Kn=(f(n))}n, a Dirichlet character χ modulo q, and prescribed ideals {bnKn}, we investigate the linear behavior of the special value of the partial Hecke L-function LKn(s,χn:=χNKn,bn) at s=0. We show that for n=qk+r, LKn(0,χn,bn) can be written as

1 1 2 q 2 ( A χ ( r ) + k B χ ( r ) ) ,

where Aχ(r),Bχ(r)[χ(1),χ(2),,χ(q)] if a certain condition on bn in terms of its continued fraction is satisfied. Furthermore, we write Aχ(r) and Bχ(r) explicitly using values of the Bernoulli polynomials. We describe how the linearity is used in solving the class number one problem for some families and recover the proofs in some cases.

Article information

Source
Algebra Number Theory, Volume 5, Number 8 (2011), 1001-1026.

Dates
Received: 7 March 2010
Revised: 24 March 2011
Accepted: 8 May 2011
First available in Project Euclid: 20 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.ant/1513729728

Digital Object Identifier
doi:10.2140/ant.2011.5.1001

Mathematical Reviews number (MathSciNet)
MR2948469

Zentralblatt MATH identifier
1260.11066

Subjects
Primary: 11M06: $\zeta (s)$ and $L(s, \chi)$

Keywords
special values Hecke L-functions real quadratic fields continued fractions

Citation

Jun, Byungheup; Lee, Jungyun. The behavior of Hecke $L$-functions of real quadratic fields at $s=0$. Algebra Number Theory 5 (2011), no. 8, 1001--1026. doi:10.2140/ant.2011.5.1001. https://projecteuclid.org/euclid.ant/1513729728


Export citation

References

  • A. Biró, “Chowla's conjecture”, Acta Arith. 107:2 (2003), 179–194.
  • A. Biró, “Yokoi's conjecture”, Acta Arith. 106:1 (2003), 85–104.
  • D. Byeon and J. Lee, “Class number 2 problem for certain real quadratic fields of Richaud–Degert type”, J. Number Theory 128:4 (2008), 865–883.
  • D. Byeon and J. Lee, “A complete determination of Rabinowitsch polynomials”, J. Number Theory 131:8 (2011), 1513–1529.
  • D. Byeon, M. Kim, and J. Lee, “Mollin's conjecture”, Acta Arith. 126:2 (2007), 99–114.
  • G. van der Geer, Hilbert modular surfaces, Ergebnisse der Math. $(3)$ 16, Springer, Berlin, 1988.
  • B. Jun and J. Lee, “Polynomial behavior of special values of partial zeta functions of real quadratic fields at $s=0$”, Selecta Math. $($N.S.$)$ (2012).
  • J. Lee, “The complete determination of wide Richaud–Degert types which are not 5 modulo 8 with class number one”, Acta Arith. 140:1 (2009), 1–29.
  • J. Lee, “The complete determination of narrow Richaud–Degert type which is not 5 modulo 8 with class number two”, J. Number Theory 129:3 (2009), 604–620.
  • J. McLaughlin, “Polynomial solutions of Pell's equation and fundamental units in real quadratic fields”, J. London Math. Soc. $(2)$ 67:1 (2003), 16–28. http://www.emis.de/cgi-bin/MATH-item?0846.11060Zbl 0846.11060
  • T. Shintani, “On evaluation of zeta functions of totally real algebraic number fields at non-positive integers”, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 23:2 (1976), 393–417.
  • S. Yamamoto, “On Kronecker limit formulas for real quadratic fields”, J. Number Theory 128:2 (2008), 426–450.
  • D. Zagier, “A Kronecker limit formula for real quadratic fields”, Math. Ann. 213 (1975), 153–184.